Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


constant fevers
Nov 23, 2001

hello: Three months ago i started haveing high fevers... My doctor put me in the hospital to test me for infections, and found that my spleen was grossly enlarged. Thinking this was the cause (or possible lymphoma) my spleen was removed three weeks ago(it was about 5 lbs.) shortly after the surgery, the fevers came back. I tested negative for lymphoma,cmv, & histo. i previosly tested positive for MAC but am being treated with Bioxin and it seems to be dormant.

My doctor cannot figure out what is causing the daily fevers which are taking thier toll on my health, my appitite and my opptimism.

My viral load is undetectable for 7 months. My CD4 is 84, the highest its been since I got AIDS 1 year ago, and my Hemogloben is 12.5 down a little since surgery.

Have you any adeas what else we can test for??? I don't seem to have any other symptoms other than fevers: fatigue and loss of appitite which i attribute to the daily fevers?

Any insite would be greatly appreciated....

Thanks for all the GREAT things you all do for us...

Response from Dr. Feinberg

You don't give any details about the spleen pathology (what it looked like under the microscope) or what the results of cultures of splenic tissue might have been. Some infectious agents, such as TB and histo will take more than 3 weeks to become positive.

It is possible that with your response to HIV therapy and your highest-yet CD4 cell count that you are experiencing an immune reconstitution syndrome, most likely to MAC. I'm not sure what you mean when you say you "tested positive" for MAC-- if it grew from your blood then you need to bo on at least 2 drugs, such as clarithromycin (Biaxin) or azithromycin Zithromax) plus ethambutol.


Previous
CMV Incidence
Next
health risks of sex with gay men

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement